Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 231, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 19, 2011, 10:30 PM MDT for Sheridan County, Nebraska. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 19, 2011, 10:30 PM MDT (04:30 UTC)
- Expired
- Jul 19, 2011, 11:15 PM MDT
- In force
- 45 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
County Sheridan County, NE
The radar
The North Platte radar (KLNX), 173 km from the middle of the area, began a volume at 04:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 19, 10:45 PM MDT | TSTM WND DMG | 19 W Ellsworth, NE | A 36 INCH DIAMETER BRANCH WAS TORN FROM A LARGE TREE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Rapid City, SD (KUNR), launched 00:00Z, 4.5 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 166 J/kg
- Mixed-layer CIN
- -130 J/kg
- Mixed-layer LCL
- 3091 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 121 m²/s²
- 0-3 km storm-relative helicity
- 179 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
733
WUUS53 KLBF 200430
SVRLBF
NEC161-200515-
/O.NEW.KLBF.SV.W.0231.110720T0430Z-110720T0515Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1030 PM MDT TUE JUL 19 2011
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SHERIDAN COUNTY IN THE PANHANDLE OF NEBRASKA...
* UNTIL 1115 PM MDT
* AT 1027 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
EXCESS OF 70 MPH. THIS STORM WAS LOCATED 8 MILES WEST OF WICKSON
LAKE...OR 10 MILES NORTHEAST OF ALLIANCE...AND MOVING NORTHEAST AT
55 MPH.
* LOCATIONS IMPACTED INCLUDE...
HAY SPRINGS...RUSHVILLE...KENNEDY LAKE...DIAMOND LAKE...WATSON
LAKE...SMITH LAKE STATE WILDLIFE MANAGEMENT AREA...ARGO HILL...
INTERSECTION OF HIGHWAY 87 AND ANTELOPE ROAD...HIGHWAY 250 CROSSING
THE NIOBRARA RIVER...WALGREN LAKE STATE RECREATION AREA...BILLYS
LAKE...INTERSECTION OF BEAVER CREEK ROAD AND WHITE CLAY CREEK
ROAD...HIGHWAY 27 CROSSING THE NIOBRARA RIVER...CLINTON...
INTERSECTION OF HIGHWAY 27 AND MILLS ROAD...HIGHWAY 250 MILE MARKER
10...HIGHWAY 27 MILE MARKER 180...HIGHWAY 250 MILE MARKER 20...
HIGHWAY 87 MILE MARKER 30 AND HIGHWAY 27 MILE MARKER 190.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 4279 10278 4287 10240 4275 10208 4202 10208
4202 10267 4204 10271 4208 10271 4209 10275
4243 10276 4244 10278
TIME...MOT...LOC 0430Z 210DEG 46KT 4223 10271
WIND...HAIL 70MPH <.75IN
$$
POWER3 follow-up statements
451
WWUS53 KLBF 200442
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1142 PM CDT TUE JUL 19 2011
NEC161-200515-
/O.CON.KLBF.SV.W.0231.000000T0000Z-110720T0515Z/
SHERIDAN NE-
1042 PM MDT TUE JUL 19 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SHERIDAN
COUNTY UNTIL 1115 PM MDT...
AT 1037 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS
OF 70 MPH. THIS STORM WAS LOCATED 9 MILES WEST OF DIAMOND LAKE...OR
18 MILES NORTHEAST OF ALLIANCE...MOVING NORTHEAST AT 55 MPH.
LOCATIONS IMPACTED INCLUDE...
HAY SPRINGS...RUSHVILLE...WATSON LAKE...SMITH LAKE STATE WILDLIFE
MANAGEMENT AREA...ARGO HILL...INTERSECTION OF HIGHWAY 87 AND
ANTELOPE ROAD...HIGHWAY 250 CROSSING THE NIOBRARA RIVER...WALGREN
LAKE STATE RECREATION AREA...BILLYS LAKE...INTERSECTION OF BEAVER
CREEK ROAD AND WHITE CLAY CREEK ROAD...HIGHWAY 27 CROSSING THE
NIOBRARA RIVER...CLINTON...INTERSECTION OF HIGHWAY 27 AND MILLS
ROAD...HIGHWAY 27 MILE MARKER 180...HIGHWAY 250 MILE MARKER 20...
HIGHWAY 87 MILE MARKER 30...HIGHWAY 27 MILE MARKER 190...HIGHWAY
250 MILE MARKER 30...HIGHWAY 27 MILE MARKER 200 AND HIGHWAY 87 MILE
MARKER 60.
LAT...LON 4279 10278 4287 10240 4275 10208 4202 10208
4202 10267 4204 10271 4208 10271 4209 10275
4243 10276 4244 10278
TIME...MOT...LOC 0441Z 210DEG 46KT 4235 10261
WIND...HAIL 70MPH <.75IN
$$
POWER719
WWUS53 KLBF 200454
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1154 PM CDT TUE JUL 19 2011
NEC161-200515-
/O.CON.KLBF.SV.W.0231.000000T0000Z-110720T0515Z/
SHERIDAN NE-
1054 PM MDT TUE JUL 19 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SHERIDAN
COUNTY UNTIL 1115 PM MDT...
AT 1051 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS
OF 70 MPH. THIS STORM WAS LOCATED 5 MILES NORTHWEST OF SMITH LAKE
STATE WILDLIFE MANAGEMENT AREA...OR 18 MILES SOUTHEAST OF HAY
SPRINGS...MOVING NORTHEAST AT 55 MPH.
LOCATIONS IMPACTED INCLUDE...
HAY SPRINGS...RUSHVILLE...INTERSECTION OF HIGHWAY 87 AND ANTELOPE
ROAD...HIGHWAY 250 CROSSING THE NIOBRARA RIVER...WALGREN LAKE STATE
RECREATION AREA...BILLYS LAKE...INTERSECTION OF BEAVER CREEK ROAD
AND WHITE CLAY CREEK ROAD...HIGHWAY 27 CROSSING THE NIOBRARA
RIVER...CLINTON...INTERSECTION OF HIGHWAY 27 AND MILLS ROAD...
HIGHWAY 27 MILE MARKER 200 AND HIGHWAY 87 MILE MARKER 60.
LAT...LON 4279 10278 4287 10240 4275 10208 4202 10208
4202 10267 4204 10271 4208 10271 4209 10275
4243 10276 4244 10278
TIME...MOT...LOC 0454Z 210DEG 46KT 4249 10249
WIND...HAIL 70MPH <.75IN
$$
POWER046
WWUS53 KLBF 200513
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1113 PM MDT TUE JUL 19 2011
NEC161-200523-
/O.EXP.KLBF.SV.W.0231.000000T0000Z-110720T0515Z/
SHERIDAN NE-
1113 PM MDT TUE JUL 19 2011
...THE SEVERE THUNDERSTORM WARNING FOR SHERIDAN COUNTY WILL EXPIRE AT
1215 AM CDT/1115 PM MDT/...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
LAT...LON 4279 10278 4287 10240 4275 10208 4202 10208
4202 10267 4204 10271 4208 10271 4209 10275
4243 10276 4244 10278
TIME...MOT...LOC 0513Z 210DEG 46KT 4270 10232
$$
POWERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 8:30 PM MDT, 2 hours earlier.
Area forecast discussion, Jul 19, 8:30 PM MDT, 2 hours before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 930 PM CDT TUE JUL 19 2011 .UPDATE... UPDATED FORECAST AND CANCELLED HEAT ADVISORY FOR THE WESTERN ZONES. PRECIPITATION OVER NORTHEAST COLORADO AND THE WESTERN NEBRASKA PANHANDLE LOOKS TO HAVE A LEGITIMATE SHOT TO ENTER THE EASTERN NEBRASKA PANHANDLE AND PORTIONS OF WESTERN NEBRASKA THROUGH MIDNIGHT. UPDATED WIND FORECAST REMAINDER OF FORECAST LOOKS TO BE ON TRACK. && .PREV DISCUSSION... /ISSUED 304 PM CDT TUE JUL 19 2011/ DISCUSSION... THE MASSIVE UPPER LEVEL RIDGE CENTERED OVER THE LOWER MISSOURI BASIN THIS AFTERNOON IS FCST TO MIGRATE EAST AND FLATTEN ACROSS THE OHIO VALLEY BY FRIDAY. THE RIDGE WILL RETROGRADE WEST INTO KS/OK THIS WEEKEND AND THEN BUILD NORTH INTO THE CENTRAL PLAINS NEXT WEEK PRODUCING ANOTHER ROUND OF HEAT AND HUMIDITY BEGINNING FRIDAY AND CONTINUING INTO NEXT WEEK. A COLD FRONT WILL DROP THROUGH NWRN NEB TONIGHT AND THEN THROUGH THE FCST AREA WEDNESDAY BECOMING STATIONARY ACROSS KS ON THURSDAY. THE FRONT WILL PRODUCE A BREAK IN THE HEAT WITH HIGHS IN THE UPPER 80S TO LOWER 90S WEDNESDAY AND THURSDAY. THE FRONT WILL LIFT NORTH INTO SOUTH DAKOTA FRIDAY WITH HIGHS RISING BACK INTO THE MID AND UPPER 90S ACROSS PARTS OF NEBRASKA. THE HEAT ADVISORY FOR PARTS OF WRN NEB CAN BE CANCELLED AT 9 PM MDT THIS EVENING. NO ADVISORY IS EXPECTED WEDNESDAY IN THE WEST AS TEMPS AND HUMIDITY WILL BE RELATIVELY LOW. THE HEAT WARNING CAN CONTINUE ACROSS THE REST OF THE FORECAST AREA BUT INDICATIONS ARE THE FRONT WILL MAKE SUFFICIENT PROGRESS WEDNESDAY MORNING TO ALLOW EARLY CANCELLATION WEDNESDAY ACROSS A FEW AREAS OF NCNTL NEB. ELSEWHERE HEAT INDEXES SHOULD REACH 100 TO 105. THE GFS SUGGESTS HEAT ADVISORIES AND HEAT WARNINGS MAY BE REQUIRED EAST OF HIGHWAY 83 ON FRIDAY AS THE FRONT LIFTS NORTH AND LATER FCSTS MAY INCLUDE HIGHLIGHTS. OTHERWISE ISOLATED POPS WERE SUGGESTED BY A BLEND OF NAM AND GFS THROUGH THURSDAY NIGHT. THE NAM AND DGEX SUGGESTED ISOLATED STORMS COULD DEVELOP FRIDAY AFTERNOON AND OVERNIGHT AS A WEAK DISTURBANCE LIFTS THROUGH WRN NEBRASKA. NO OTHER RAINFALL IS EXPECTED THROUGH DAY 7. HPC SUGGESTED 1/4 INCH OR LESS RAINFALL THROUGH DAY 5 WHILE 1/3 OF AN INCH OR LESS WAS SUGGESTED BY THE GFS/ECMWF/GEM/ENSEMBLE SUPER ENSEMBLE. SPC SUGGESTED 5 PERCENT PROBABILITY OR ISOLATED SEVERE STORM POTENTIAL THIS EVENING ACROSS THE PANHANDLE...EAST AND SOUTHERN ZONES LATE WEDNESDAY NEAR THE FRONT AND FROM KIML TO KVTN AND EAST THURSDAY EVENING AS THE FRONT BEGINS TO LIFT BACK NORTH. WIND DAMAGE WOULD APPEAR TO BE THE OPERATIVE THREAT THIS EVENING AND WEDNESDAY AS THERE APPEARS TO MOISTURE ALOFT BUT WIDE DELTA T/TD SPREADS NEAR THE SFC. THE 0-6KM BULK SHEAR NEAR 40KT THURSDAY MIGHT BE SUFFICIENT FOR LARGE HAIL. AVIATION... A DRY AND QUIET NEXT 24 HOURS IS EXPECTED AT BOTH KLBF AND KVTN. FORECAST SOUNDINGS WOULD INDICATE A SLIGHT INCREASE IN MOISTURE IN THE MID AND HIGHER LEVELS SO MAY SEE SOME SCATTERED CLOUDS THROUGH THIS EVENING AND TONIGHT...BUT NONE THAT WILL CAUSE CEILING RESTRICTIONS. A WEAK /AND DRY/ FRONTAL BOUNDARY IS PROJECTED TO MOVE ACROSS NEBRASKA ON WEDNESDAY. CURRENT INDICATIONS ARE THAT THE BOUNDARY WILL PASS LATE IN THE MORNING WITH WINDS SWITCHING OVER TO THE NORTHWEST. HAVE TRENDED THE FORECAST TOWARDS THE WIND SHIFT BUT THIS COULD BE DELAYED IF THE FRONT MOVES THROUGH SLOWER. HYDROLOGY... AFTER HEAVY RAINS FELL THIS PAST WEEK OVER COLORADO...THE SOUTH PLATTE RIVER HAS RISEN AND WILL CONTINUE TO RISE OVER THE NEXT SEVERAL DAYS. THE SOUTH PLATTE IS FORECAST TO CREST LATER THIS WEEK AT BOTH ROSCO AND NORTH PLATTE. AT ROSCO THE CREST IS ANTICIPATED TO BE JUST UNDER FLOOD STAGE...WHILE AT NORTH PLATTE THE RIVER SHOULD CREST AROUND 10.0 FEET WHICH IS 3.0 FEET BELOW FLOOD STAGE. ALTHOUGH THE NORTH PLATTE RIVER HAS BEEN RECEDING /LEWELLEN IS SET TO FALL BELOW FLOOD STAGE THIS EVENING/...HIGH FLOWS CONTINUE ESPECIALLY DOWNSTREAM OF LAKE MCCONAUGHY. THE HIGH RIVER LEVELS FROM BOTH THE NORTH AND SOUTH PLATTE RIVERS HAVE CAUSED THE THE MAIN STEM OF THE PLATTE RIVER TO RISE ABOVE FLOOD STAGE FROM MAXWELL THROUGH BRADY. THE STAGE AT BRADY IS FORECAST TO SLOWLY RISE THROUGH THIS WEEK. && .LBF WATCHES/WARNINGS/ADVISORIES...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT /6 PM MDT/ WEDNESDAY FOR NEZ005>010-025>029-037-038-059-069>071. && SHORT TERM/EXTENDED...POWER AVIATION...POWER
Hazardous weather outlook, Jul 19, 10:18 PM MDT, 12 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 1118 PM CDT TUE JUL 19 2011 NEZ004>010-022>029-035>038-056>059-069>071-094-210430- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 1118 PM CDT TUE JUL 19 2011 /1018 PM MDT TUE JUL 19 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THUNDERSTORMS WILL MOVE ACROSS WESTERN NEBRASKA THROUGH THE EARLY MORNING HOURS...GENERALLY WEST OF HIGHWAY 61 FROM OGALLALA TO HYANNIS TO MERRIMAN. STORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. DAMAGING THUNDERSTORM WINDS WOULD BE THE MAIN THREAT. WARM AND HUMID CONDITIONS WILL REMAIN ACROSS PORTIONS OF SOUTHWEST INTO NORTH CENTRAL NEBRASKA AS TEMPERATURES WILL ONLY FALL INTO THE MID 70S IN SOME LOCATIONS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SLIGHTLY LOWER HUMIDITY WEDNESDAY WILL RESULT IN HEAT INDICES OF 100 TO 105 IN NORTH CENTRAL TO SOUTHWEST NEBRASKA. HOT AND HUMID CONDITIONS LOOK TO RETURN FOR FRIDAY AND SATURDAY WITH HEAT INDEX VALUES OF 100 DEGREES OR ABOVE GENERALLY FOR LOCATIONS EAST OF HIGHWAY 83. THERE ARE ALSO PERIODIC CHANCES FOR THUNDERSTORMS OVER THE NEXT WEEK. WIDESPREAD SEVERE STORMS IN THE NEXT SEVERAL DAYS ARE NOT ANTICIPATED AT THIS TIME...HOWEVER AN ISOLATED STRONG TO SEVERE STORM CANNOT BE DISCOUNTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE MP
Nearby
Severe Thunderstorm Warnings in Nebraska, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.